U.S. doctors online nowAsk doctors free
Namibia
A 23-year-old female asked:

I took a morning after pill three weeks ago. then i started having spotting a week after taking a morning after pill for 4 days. my periods are on the 20th but i didnt get them yet only brown discharge. is it normal?

1 doctor answer1 doctor weighed in
Dr. Robert Kwok
Pediatrics 33 years experience
About those pills: Plan B (and other "morning after" pills) can alter the menstrual bleeding for the cycle in which Plan B was taken, and sometimes in the next cycle too. One should be sure to check a home pregnancy test about 3 weeks after sex, because emergency contraceptive pills work most of the time, but not all the time.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jul 23, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.